67Ga uptake after cosmetic augmentation with silicone in HIV-infected patient with unexplained hypercalcemia: Utility of SPECT/CT

Aron Gould-Simon, William Erdman, Orhan K. Öz

Research output: Contribution to journalArticle

3 Citations (Scopus)

Abstract

A 56-year-old HIV-infected man underwent Ga scintigraphy because of unexplained hypercalcemia, elevated calcitriol, and concern for chronic granulomatous disease, including tuberculosis. Although no abnormalities were identified to indicate sarcoidosis or tuberculosis, increased radiotracer accumulation in the face and gluteal region was observed. On questioning, the patient revealed a 3-year history of liquid silicone use for soft-tissue augmentation of the face and buttocks. After SPECT/CT imaging, the etiology of the patient's hypercalcemia was attributable to silicone-induced granulomatosis. We present this case to highlight the appearance of Ga uptake on SPECT/CT after cosmetic augmentation with liquid silicone in the face and buttocks and silicone-induced granulomatosis as a cause of unexplained elevated vitamin D and hypercalcemia.

Original languageEnglish (US)
Pages (from-to)298-300
Number of pages3
JournalClinical Nuclear Medicine
Volume37
Issue number3
DOIs
StatePublished - Mar 2012

Fingerprint

Hypercalcemia
Silicones
Cosmetics
Buttocks
HIV
Tuberculosis
Chronic Granulomatous Disease
Calcitriol
Sarcoidosis
Vitamin D
Radionuclide Imaging
Single Photon Emission Computed Tomography Computed Tomography

Keywords

  • Gallium
  • Granulomatosis
  • Hypercalcemia silicone
  • SPECT/CT

ASJC Scopus subject areas

  • Radiology Nuclear Medicine and imaging

Cite this

67Ga uptake after cosmetic augmentation with silicone in HIV-infected patient with unexplained hypercalcemia : Utility of SPECT/CT. / Gould-Simon, Aron; Erdman, William; Öz, Orhan K.

In: Clinical Nuclear Medicine, Vol. 37, No. 3, 03.2012, p. 298-300.

Research output: Contribution to journalArticle

@article{efc6a5c0ac144979b9ebeda13c2b8608,
title = "67Ga uptake after cosmetic augmentation with silicone in HIV-infected patient with unexplained hypercalcemia: Utility of SPECT/CT",
abstract = "A 56-year-old HIV-infected man underwent Ga scintigraphy because of unexplained hypercalcemia, elevated calcitriol, and concern for chronic granulomatous disease, including tuberculosis. Although no abnormalities were identified to indicate sarcoidosis or tuberculosis, increased radiotracer accumulation in the face and gluteal region was observed. On questioning, the patient revealed a 3-year history of liquid silicone use for soft-tissue augmentation of the face and buttocks. After SPECT/CT imaging, the etiology of the patient's hypercalcemia was attributable to silicone-induced granulomatosis. We present this case to highlight the appearance of Ga uptake on SPECT/CT after cosmetic augmentation with liquid silicone in the face and buttocks and silicone-induced granulomatosis as a cause of unexplained elevated vitamin D and hypercalcemia.",
keywords = "Gallium, Granulomatosis, Hypercalcemia silicone, SPECT/CT",
author = "Aron Gould-Simon and William Erdman and {\"O}z, {Orhan K.}",
year = "2012",
month = "3",
doi = "10.1097/RLU.0b013e3182443e5f",
language = "English (US)",
volume = "37",
pages = "298--300",
journal = "Clinical Nuclear Medicine",
issn = "0363-9762",
publisher = "Lippincott Williams and Wilkins",
number = "3",

}

TY - JOUR

T1 - 67Ga uptake after cosmetic augmentation with silicone in HIV-infected patient with unexplained hypercalcemia

T2 - Utility of SPECT/CT

AU - Gould-Simon, Aron

AU - Erdman, William

AU - Öz, Orhan K.

PY - 2012/3

Y1 - 2012/3

N2 - A 56-year-old HIV-infected man underwent Ga scintigraphy because of unexplained hypercalcemia, elevated calcitriol, and concern for chronic granulomatous disease, including tuberculosis. Although no abnormalities were identified to indicate sarcoidosis or tuberculosis, increased radiotracer accumulation in the face and gluteal region was observed. On questioning, the patient revealed a 3-year history of liquid silicone use for soft-tissue augmentation of the face and buttocks. After SPECT/CT imaging, the etiology of the patient's hypercalcemia was attributable to silicone-induced granulomatosis. We present this case to highlight the appearance of Ga uptake on SPECT/CT after cosmetic augmentation with liquid silicone in the face and buttocks and silicone-induced granulomatosis as a cause of unexplained elevated vitamin D and hypercalcemia.

AB - A 56-year-old HIV-infected man underwent Ga scintigraphy because of unexplained hypercalcemia, elevated calcitriol, and concern for chronic granulomatous disease, including tuberculosis. Although no abnormalities were identified to indicate sarcoidosis or tuberculosis, increased radiotracer accumulation in the face and gluteal region was observed. On questioning, the patient revealed a 3-year history of liquid silicone use for soft-tissue augmentation of the face and buttocks. After SPECT/CT imaging, the etiology of the patient's hypercalcemia was attributable to silicone-induced granulomatosis. We present this case to highlight the appearance of Ga uptake on SPECT/CT after cosmetic augmentation with liquid silicone in the face and buttocks and silicone-induced granulomatosis as a cause of unexplained elevated vitamin D and hypercalcemia.

KW - Gallium

KW - Granulomatosis

KW - Hypercalcemia silicone

KW - SPECT/CT

UR - http://www.scopus.com/inward/record.url?scp=84857229554&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84857229554&partnerID=8YFLogxK

U2 - 10.1097/RLU.0b013e3182443e5f

DO - 10.1097/RLU.0b013e3182443e5f

M3 - Article

C2 - 22310263

AN - SCOPUS:84857229554

VL - 37

SP - 298

EP - 300

JO - Clinical Nuclear Medicine

JF - Clinical Nuclear Medicine

SN - 0363-9762

IS - 3

ER -